MAUDE Adverse Event Report: AESCULAP AG JAW INS.BIP.MARYLAND DISS.FEN.5/310MM; HANDHELD PRODUCTS & LIGATION

AESCULAP AG JAW INS.BIP.MARYLAND DISS.FEN.5/310MM; HANDHELD PRODUCTS & LIGATION
Model Number PM438R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a jaw ins.Bip.Maryland diss.Fen.5/310mm (part # pm438r) was used during a procedure performed on (b)(6) 2021.According to the complainant, the tip of the forceps was broken.A foreign substance of about 3 mm was confirmed by x-ray photography after the surgery.Therefore, when the bipolar tip was confirmed, the ceramic part was broken.The complaint device has not yet been returned to the manufacturer for evaluation.The fragment remained in situ.Although requested, additional information has not been made available.The malfunction is filed under (b)(4).Involved components: pm973r - insulated outer tube 5/5mm 310mm - lot unknown.Pm450r - handle for bipolar instruments - lot unknown.
 
Additional Manufacturer Narrative
Additonal information received related to patient harm.The patient harm changed to additional medical intervention as an x- ray was necessary.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Explanation and rationale: if further investigations are required, the product should be provided for examination.The insulation is made of ceramic.In all related articles, an average of 27.4 similar fracture-related cases occurred per year.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based on the investigation results, a capa is not necessary.
 
Event or Problem Description
Involved components.Pm973r - insulated outer tube 5/5mm 310mm - lot unknown.Pm450r - handle for bipolar instruments - lot unknown.

Brand Name
JAW INS.BIP.MARYLAND DISS.FEN.5/310MM
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13027644
Report Number9610612-2021-00759
Device Sequence Number11974011
Product Code GEI
UDI-Device Identifier04038653322862
UDI-Public4038653322862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM438R
Device Catalogue NumberPM438R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer12/17/2021
11/03/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date01/03/2022
11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PM450R - HANDLE FOR BIPOLAR INSTRUMENTS -; PM450R - LOT UNKNOWN; PM973R - INSULATED OUTER TUBE 5/5MM 310MM -; PM973R - LOT UNKNOWN
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown